Skip to main content

A transmission problem for beams on nonlinear supports

Abstract

A transmission problem involving two Euler-Bernoulli equations modeling the vibrations of a composite beam is studied. Assuming that the beam is clamped at one extremity, and resting on an elastic bearing at the other extremity, the existence of a unique global solution and decay rates of the energy are obtained by adding just one damping device at the end containing the bearing mechanism.

[12345678910111213141516]

References

  1. 1.

    Cavalcanti MM, Domingos Cavalcanti VN, Ma TF: Exponential decay of the viscoelastic Euler-Bernoulli equation with a nonlocal dissipation in general domains. Differential and Integral Equations 2004,17(5–6):495–510.

    MathSciNet  MATH  Google Scholar 

  2. 2.

    Feireisl E: Nonzero time periodic solutions to an equation of Petrovsky type with nonlinear boundary conditions: slow oscillations of beams on elastic bearings. Annali della Scuola Normale Superiore di Pisa. Classe di Scienze 1993,20(1):133–146.

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Grossinho MR, Ma TF: Symmetric equilibria for a beam with a nonlinear elastic foundation. Portugaliae Mathematica 1994,51(3):375–393.

    MathSciNet  MATH  Google Scholar 

  4. 4.

    Kapitonov BV, Perla Menzala G: Energy decay and a transmission problem in electromagneto-elasticity. Advances in Differential Equations 2002,7(7):819–846.

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Kapitonov BV, Perla Menzala G: Uniform stabilization and exact control of a multilayered piezoelectric body. Portugaliae Mathematica 2003,60(4):411–454.

    MathSciNet  MATH  Google Scholar 

  6. 6.

    Lagnese JE: Boundary Stabilization of Thin Plates, SIAM Studies in Applied Mathematics. Volume 10. SIAM, Pennsylvania; 1989:viii+176.

    Google Scholar 

  7. 7.

    Lagnese JE, Leugering G: Uniform stabilization of a nonlinear beam by nonlinear boundary feedback. Journal of Differential Equations 1991,91(2):355–388. 10.1016/0022-0396(91)90145-Y

    MathSciNet  Article  MATH  Google Scholar 

  8. 8.

    Lions J-L: Contrôlabilité Exacte, Perturbations et Stabilisation de Systèmes Distribués. Tome 1, Collection: Recherches en Mathématiques Appliquées. Volume 8. Masson, Paris; 1988:x+541.

    Google Scholar 

  9. 9.

    Lions J-L, Magenes E: Problèmes aux Limites non Homogènes et Applications. Vol. 1, Travaux et Recherches Mathématiques, no. 17. Dunod, Paris; 1968:xx+372.

    Google Scholar 

  10. 10.

    Liu W, Williams G: The exponential stability of the problem of transmission of the wave equation. Bulletin of the Australian Mathematical Society 1998,57(2):305–327. 10.1017/S0004972700031683

    MathSciNet  Article  MATH  Google Scholar 

  11. 11.

    Ma TF: Existence results for a model of nonlinear beam on elastic bearings. Applied Mathematics Letters 2000,13(5):11–15. 10.1016/S0893-9659(00)00026-4

    MathSciNet  Article  MATH  Google Scholar 

  12. 12.

    Ma TF: Boundary stabilization for a non-linear beam on elastic bearings. Mathematical Methods in the Applied Sciences 2001,24(8):583–594. 10.1002/mma.230

    MathSciNet  Article  MATH  Google Scholar 

  13. 13.

    Ma R, An Y: Uniqueness of positive solutions of a class of ODE with nonlinear boundary conditions. Boundary Value Problems 2005,2005(3):289–298. 10.1155/BVP.2005.289

    MathSciNet  Article  MATH  Google Scholar 

  14. 14.

    Muñoz Rivera JE, Portillo Oquendo H: Transmission problem for viscoelastic beams. Advances in Mathematical Sciences and Applications 2002,12(1):1–20.

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Nicaise S: Boundary exact controllability of interface problems with singularities. II. Addition of internal controls. SIAM Journal on Control and Optimization 1997,35(2):585–603. 10.1137/S0363012995292032

    MathSciNet  Article  MATH  Google Scholar 

  16. 16.

    Pazoto AF, Perla Menzala G: Uniform stabilization of a nonlinear beam model with thermal effects and nonlinear boundary dissipation. Funkcialaj Ekvacioj 2000,43(2):339–360.

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to To Fu Ma.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Ma, T.F., Oquendo, H.P. A transmission problem for beams on nonlinear supports. Bound Value Probl 2006, 75107 (2006). https://doi.org/10.1155/BVP/2006/75107

Download citation

Keywords

  • Differential Equation
  • Partial Differential Equation
  • Ordinary Differential Equation
  • Equation Modeling
  • Decay Rate
\